[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.179.232. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1996

Choroidal Effusion Causing Transient Myopia After Panretinal Photocoagulation

Author Affiliations

Jerusalem, Israel

Arch Ophthalmol. 1996;114(10):1284-1285. doi:10.1001/archopht.1996.01100140484028
Abstract

Acute myopia is an unusual complication following panretinal laser photocoagulation (PRP).1 We present a case of transient myopia after PRP that resulted from a choroidal effusion.

Report of a Case.  A 43-year-old man underwent PRP of the left eye for a proliferative diabetic retinopathy. He had multiple foci of neovascularization elsewhere and large areas of capillary nonperfusion. His pretreatment visual acuity was 6/6 OU, with a correction of -1.00 -0.50×95 OD and -0.75 -0.25×95 OS. The first session included application of 340 argon green laser marks of 500 μm (instrument setting) for 0.2 seconds at 0.30 W, producing moderate-intensity burns to the midperipheral retina of the left eye. The actual retinal spot size was 500 to 600 μm due to magnification by the laser lens. Pupillary dilatation was achieved using 1% cyclopentolate hydrochloride and 10% phenylephrine drops. Topical 0.4% benoxinate hydrochloride was used for anesthesia. Two days later, he

First Page Preview View Large
First page PDF preview
First page PDF preview
×